MAUDE Adverse Event Report: ANGIODYNAMICS BIOFLO DIALYSIS CATHETER; CATHETER, HEMODIALYSIS, IMPLANTED

ANGIODYNAMICS BIOFLO DIALYSIS CATHETER; CATHETER, HEMODIALYSIS, IMPLANTED
Catalog Number H965103038181
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/29/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported defective device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.The results of the device evaluation will be sent via a follow up medwatch.(b)(4).
 
Event or Problem Description
As reported: they were doing a dialysis case and as soon as they put in the sheath dilator it was dripping blood.Once they put the catheter in it was still dripping blood.As they broke it started gushing blood all over the room, all over (b)(6)'s face.The valve just did not work at all.This event meets the criteria of a reportable adverse event as there was blood (bio contaminate) sprayed on one of the nurses in attendance.No adverse effect to the attending nurse was reported.The reported defective disposable device has been returned to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
Returned for evaluation was one unopened, unused bioflo dialysis package.The device was forwarded to angiodynamics' supplier of this product for a device evaluation and root cause determination.Per the supplier: the actual complaint sample was not returned for analysis.A similar device from the same lot, unused was returned for analysis.Visual evaluation of the device from the same lot did not reveal any discrepancies.Functional evaluation to evaluate whether the valve changed the flowrate of fluid from the sheath end revealed that the sheath did not drip with the valve occluding the sheath after 15 seconds.This complaint is non-verified for the sheath mentioned in the complaint and the evaluation of the device from similar lot did not reveal any discrepancies.The complaint is unconfirmed.The reported complaint description cannot be confirmed.A root cause for the event canot be determined.A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.The following is provided as a reference from dfu item number 16600701-01: precautions: dilators and catheters should be removed slowly from the sheath.Rapid removal may damage the valve members resulting in blood flow through the valve.Never advance or withdraw guide wire or sheath when resistance is met.Determine cause by fluoroscopy and take remedial action.Cautions: · the valved peelable introducer sheath is designed to reduce blood loss and the risk of air intake but it is not a hemostasis valve.· it is not intended to create a complete two-way seal nor is it intended for arterial use.· the valve will substantially reduce air intake.At -12 mm hg vacuum pressure the valved peelable introducer sheath may allow up to 4 cc/sec of air to pass through the valve.· the valve will substantially reduce the rate of blood flow but some blood loss through the valve may occur.A review of the angiodynamics complaint system noted no trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Complaint # (b)(4).

Brand Name
BIOFLO DIALYSIS CATHETER
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key9124794
Report Number1317056-2019-00122
Device Sequence Number2413855
Product Code MSD
UDI-Device IdentifierH965103038181
UDI-PublicH965103038181
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K131260
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Catalogue NumberH965103038181
Device Lot Number5495156
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/09/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/03/2019
Supplement Date Received by Manufacturer09/03/2019
Initial Report FDA Received Date09/26/2019
Supplement Report FDA Received Date12/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;